MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC LARGE HEXAGONAL SCREWDRIVER; SCREWDRIVERS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC LARGE HEXAGONAL SCREWDRIVER; SCREWDRIVERS
Model Number 314.27
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/19/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Without a lot number, the device history records review could not be completed as no product was received.Investigation summary: investigation flow: visual.Visual inspection: the large hexagonal screwdriver (p/n 314.27 lot unk) was received showing the hex distal driver tip stripped and rounded and discolored and worn phenolic le grade handle.The discolored handle and stripped driver tip are potential end of life indicators for the instrument from normal wear and reprocessing over the part¿s lifetime.Conclusion: after a visual inspection per guidance provided in windchill document # (b)(4), it is determined that the reusable instrument is worn from repeated use and servicing; therefore, further investigation for the reported complaint device is not required.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition; therefore, further corrective and/or preventive action is not required.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020, the large hexagonal screwdriver got stuck into the screw heads while fixing a humeral shaft fracture with a narrow locking compression plate (lcp) plate.This was due to wear and tear on the screwdriver shaft due to frequent use of the set.Another screwdriver was used to complete the procedure.There was no surgical delay.The procedure was successfully completed.There was no patient harm.Concomitant device reported: unknown cortex screw (part # unknown, lot # unknown, quantity # 1).This complaint involves one (1) device.This is 1 of 1 for report (b)(4).

Brand Name
LARGE HEXAGONAL SCREWDRIVER
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9843517
Report Number2939274-2020-01312
Device Sequence Number16851439
Product Code HXX
UDI-Device Identifier10886982188731
UDI-Public(01)10886982188731
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
OTHER
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number314.27
Device Catalogue Number314.27
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/11/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/19/2020
Initial Report FDA Received Date03/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age64 YR
Patient Weight80